Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 19, 2016, 2:36 PM MST for Pinal County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 2:36 PM MST (21:36 UTC)
- Expired
- Jul 19, 2016, 3:15 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 84 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881 WWUS85 KTWC 192136 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST TUE JUL 19 2016 AZZ505-506-514-192215- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 236 PM MST TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 315 PM MST... AT 234 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ORACLE...OR 19 MILES NORTHEAST OF ORO VALLEY...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION, EXPECT BRIEF PERIODS OF MODERATE TO HEAVY RAIN AND BLOWING DUST. LOCATIONS IMPACTED INCLUDE... ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3252 11058 3252 11081 3276 11114 3289 11076 TIME...MOT...LOC 2134Z 153DEG 12KT 3264 11075 $$ MOLLERE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:50 AM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 19, 8:50 AM MST, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 850 AM MST TUE JUL 19 2016 .SYNOPSIS...Adequate moisture will provide scattered mainly afternoon and evening showers and thunderstorms through Wednesday. A slight decrease in daily coverage of showers and thunderstorms should then occur Thursday into this weekend. Expect near normal daytime temperatures Tuesday followed by a pronounced warming trend later this week. && .DISCUSSION...IR/Visible satellite imagery depicted mostly clear skies to partly cloudy skies at this time. Some of the more prominent cyclonic twists were moving northwestward just east of northern Greenlee County, over northwest Sonora, and over east central Sonora. Water vapor imagery also depicted an inverted trough over southern New Mexico southward into northern Chihuahua Mexico. Ample moisture continues across the area with dewpoints at lower elevations valid 15Z ranging from the mid 50s-mid 60s, and 19/12Z KTWC sounding total precip water value was 1.50 inches. There were some differences between the various mesoscale models regarding the development and evolution of showers/tstms later today. Instead of a model rehash, the official forecast of scattered showers/tstms this afternoon/evening appears to be on track. The main concern this afternoon/evening will be the potential for locally heavy rainfall and brief strong wind gusts that may approach severe thresholds. There is also a potential for blowing dust along the Interstate 10 corridor northwest of Tucson to Phoenix. Forecast confidence is not sufficiently high at this time to issue a Blowing Dust Advisory. A slight chance of showers/tstms continues for much of the area late tonight. High temps this afternoon will generally be a few degs warmer versus Monday. Please refer to the additional sections for further detail. && .AVIATION...VALID THRU 20/18Z. Isolated showers through the early morning hours. Sct-bkn clouds at 6-9k ft agl and bkn-ovc clouds at 10-14k ft agl. Expect scattered showers and thunderstorms this afternoon and evening, then tapering in coverage late tonight. Brief wind gusts of 40-45 kts and MVFR conditions will occur with the stronger TSRA. Outside of gusty outflows, surface wind will generally be less than 12 kts through Wednesday morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture will ensure daily chances of mainly afternoon and evening showers and thunderstorms this week. A slight decrease in rain chances will occur late in the week into the weekend along with an increase in daytime temperatures. Outside of gusty thunderstorm/outflow winds, expect typical diurnal 20-ft wind patterns each day at mainly less than 15 mph. && .CLIMATE...As the area heats up again, could see a few spots across the western deserts approach record highs later in the week. && .PREV DISCUSSION /250 AM MST/...Isolated light showers were occurring early this morning east of Tucson. Expect these to continue thru sunrise as they move to the WNW. A weak MCV was over SW Graham county as of 2 am, but shouldn't be a player today as it continue to move NNW. What could be a player later today is the inverted trof currently over Chihuahua MX. This feature is moving slowly to the NW toward the area. Hi-res models focusing best activity W of Tucson, with potential for blowing dust across Pinal county towards Phoenix, and Cochise county. PW values across the remain above normal for July so locally heavy rain a threat. Can't rule out a severe storm or two. Highs today will be around normal. Scattered afternoon/evening storms Wednesday with highs slightly warmer than today. Starting Thursday and continuing through the upcoming weekend there will be a gradual decrease in shower and thunderstorm activity as sub-tropical ridge expands over the southern CONUS. Still hanging on to enough moisture to keep isolated to scattered storms in the forecast. Highs temperatures will be above normal through this period, maxing out on Friday. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 19, 2:17 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
217 PM MST TUE JUL 19 2016
AZZ503-504-192145-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TUCSON
METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-
217 PM MST TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
245 PM MST...
AT 216 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
EAST OF SAHUARITA...OR 8 MILES NORTHEAST OF GREEN VALLEY...MOVING
NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...EAST SAHUARITA...SUMMIT...VALENCIA WEST...
DREXEL HEIGHTS...SAN XAVIER MISSION AND CORONA DE TUCSON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3182 11121 3216 11112 3199 11074 3176 11083
3176 11084 3175 11084
TIME...MOT...LOC 2116Z 117DEG 13KT 3190 11088
MOLLERESpecial weather statement, Jul 19, 2:36 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST TUE JUL 19 2016 AZZ505-506-514-192215- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 236 PM MST TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 315 PM MST... AT 234 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ORACLE...OR 19 MILES NORTHEAST OF ORO VALLEY...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION, EXPECT BRIEF PERIODS OF MODERATE TO HEAVY RAIN AND BLOWING DUST. LOCATIONS IMPACTED INCLUDE... ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3252 11058 3252 11081 3276 11114 3289 11076 TIME...MOT...LOC 2134Z 153DEG 12KT 3264 11075 MOLLERE
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Jul 19, 2:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 63 min |
| Jul 19, 3:09 PM MST | Special Weather Statement | TWC | 51 min | |
| Jul 19, 3:20 PM MST | Blowing Dust Advisory | TWC | Pinal | 86 min |
| Jul 19, 3:26 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Jul 19, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 35 min |
| Jul 19, 4:06 PM MST | Special Weather Statement | TWC | Pima | 54 min |
| Jul 19, 4:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jul 19, 4:19 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 19, 4:20 PM MST | Special Weather Statement | TWC | 40 min | |
| Jul 19, 4:46 PM MST | Dust Storm Warning | TWC | Pinal | 105 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.